Vol. 249, No. 2, 2011

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 314: 1  2
Vol. 313: 1  2
Vol. 312: 1  2
Vol. 311: 1  2
Vol. 310: 1  2
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Discrete Morse theory and Hopf bundles

Dmitry N. Kozlov

Vol. 249 (2011), No. 2, 371–376
Abstract

We use Hopf bundles to give an example of a regular CW complex X and an acyclic matching M on the face poset of X, such that there are no critical cells in neighboring dimensions but the complex X is not homotopy equivalent to the corresponding wedge of spheres. The key fact here is that the higher homotopy groups of spheres are nontrivial. We also give a sufficient condition on an acyclic matching M for concluding that X is homotopy equivalent to a wedge of spheres indexed by the critical cells.

Keywords
homotopy group, fibrations, gluing map, acyclic matching, long exact sequence for homotopy
Mathematical Subject Classification 2000
Primary: 57Q05
Secondary: 54G20
Milestones
Received: 12 November 2009
Accepted: 4 October 2010
Published: 1 February 2011
Authors
Dmitry N. Kozlov
Department of Mathematics
Bremen University
Bibliotheksstrasse 1
D-28334 Bremen
Germany
http://www.math.uni-bremen.de/~dfk/